Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 191, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 25, 2012, 7:10 PM CDT for Garland County, Arkansas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2012, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 25, 2012, 7:33 PM CDT
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Garland County, AR
The radar
The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:20 PM CDT | TSTM WND DMG | 3 E Sunshine, AR | TREE DOWN OVER PART OF MOORE ROAD NORTH OF US 70. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 2958 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
388 WUUS54 KLZK 260010 SVRLZK ARC051-260100- /O.NEW.KLZK.SV.W.0191.120626T0010Z-120626T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 710 PM CDT MON JUN 25 2012 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GARLAND COUNTY IN CENTRAL ARKANSAS... * UNTIL 800 PM CDT * AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNTAIN PINE...OR 5 MILES NORTH OF PINEY...AND MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... PINEY... HOT SPRINGS... ROCKWELL... MOUNTAIN PINE... LAKE OUACHITA SP... HOT SPRINGS NATL PARK... HOT SPRINGS MEM FLD... SUNSHINE... ROYAL... RED OAK... MOUNTAIN VALLEY... WEST MTN... THREE SISTERS LNDG... SUGARLOAF MTN... SPILLWAY REC AREA... ROBERTS LAKE... RICKS LAKE... REYNOLDS LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3443 9299 3446 9335 3466 9325 3465 9303 TIME...MOT...LOC 0010Z 004DEG 10KT 3456 9315 $$ BJS
1 follow-up statement
698 WWUS54 KLZK 260033 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 733 PM CDT MON JUN 25 2012 ARC051-260041- /O.CAN.KLZK.SV.W.0191.000000T0000Z-120626T0100Z/ GARLAND AR- 733 PM CDT MON JUN 25 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARLAND COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. ANOTHER WEAKER STORM HAS FORMED BEHIND THE INITIAL THUNDERSTORM AND WILL BE WATCHED FOR FURTHER STRENGTHENING. LAT...LON 3443 9299 3446 9335 3466 9325 3465 9303 TIME...MOT...LOC 0031Z 004DEG 10KT 3450 9315 $$ BJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:56 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 25, 6:56 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 656 PM CDT MON JUN 25 2012 .AVIATION... WIDESPREAD VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD WITH ONLY A FEW MID LEVEL CLOUDS EXPECTED. A WEAK COLD FRONT WILL MOVE THROUGH THE STATE BUT NO PRECIPITATION IS EXPECTED WITH THIS FEATURE AND ITS PASSAGE WILL ONLY BE MARKED BY A SUBTLE WIND SHIFT. && .PREV DISCUSSION... /ISSUED 245 PM CDT MON JUN 25 2012/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT 19Z SURFACE OBSERVATIONS INDICATE A NUMBER OF LOCAL SITES HAVE SURPASSED 100 DEGREES...WITH SOME SITES REACHING RECORD LEVELS FOR THE DAY...AND A FEW REACHING RECORD HIGHS FOR THE MONTH. 19Z OBJECTIVE SURFACE ANALYSIS INDICATES A WEAK FRONTAL BOUNDARY ACROSS CENTRAL MISSOURI. SOME MOISTURE POOLING WAS NOTED AHEAD OF THIS FEATURE...CONTRIBUTING TO SUBSTANTIAL CAPE VALUES... >4000 J/KG. FORCING ALONG THE BOUNDARY APPEAR TO BE VERY WEAK. 18Z LZK SOUNDING INDICATES SUBSTANTIAL CONVECTIVE INHIBITION REMAINING. HOWEVER...IF ANY CONVECTION COULD FORM ALONG THE BOUNDARY...THERE WOULD BE A MICROBURST THREAT. COOLER TEMPERATURES SHOULD BE NOTED ACROSS AT LEAST THE NORTHERN HALF OF THE FORECAST AREA FOR TUESDAY AND WEDNESDAY. ABOVE NORMAL TEMPERATURES WILL DEVELOP AGAIN LATE IN THE PERIOD...ALTHOUGH THERE IS SOME INDICATIONS THAT THE STRONG UPPER LEVEL RIDGE ACROSS THE CENTRAL PLAINS...THAT HAS CONTRIBUTED TO THE HOT CONDITIONS...WILL SLIDE TO THE WEST AND WEAKEN. LONG TERM...FRIDAY THROUGH MONDAY OVERALL LITTLE CHANGE IN THE EXTENDED FORECAST. AN OVERALL ABSENCE OF ANY SURFACE OR UPPER WEATHER SYSTEMS WILL CONTINUE THE DRY AND HOT WEATHER OVER THE SOUTHERN PLAINS. THE UPPER LEVEL HIGH PRESSURE RIDGE REMAINS THE MAIN FEATURE OVER THE AREA KEEPING A CAP ON ANY CONVECTION POTENTIAL...AS WELL HAS HELPING KEEP TEMPERATURES HOT. AT THE SURFACE LITTLE CHANGE IS SEEN WITH OVERALL SURFACE HIGH PRESSURE. ON THURSDAY TO FRIDAY A SOUTH WIND FLOW WILL HAVE RETURNED TO ARKANSAS AND HELP MOISTURE LEVELS GRADUALLY INCREASE...ALTHOUGH SOME SW TO W FLOW COULD KEEP THIS AT BAY WITH A HOT AND DRY AIR MASS OVER TEXAS. MODELS ARE OVERALL IN GOOD AGREEMENT. TEMPERATURES WILL REMAIN IN THE MID TO UPPER 90S...WITH SOME AROUND 100 DEGREES. HEAT INDEX VALUES WILL BE CLOSE TO ADVISORY CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 68 89 58 94 / 10 0 0 0 CAMDEN AR 68 99 60 97 / 0 0 0 0 HARRISON AR 68 90 59 95 / 10 0 0 0 HOT SPRINGS AR 70 97 60 97 / 0 0 0 0 LITTLE ROCK AR 71 93 62 95 / 10 0 0 0 MONTICELLO AR 70 95 63 96 / 0 0 0 0 MOUNT IDA AR 69 96 60 96 / 0 0 0 0 MOUNTAIN HOME AR 66 93 57 94 / 10 0 0 0 NEWPORT AR 69 90 60 94 / 10 0 0 0 PINE BLUFF AR 71 92 63 96 / 0 0 0 0 RUSSELLVILLE AR 70 96 60 97 / 10 0 0 0 SEARCY AR 69 91 60 94 / 10 0 0 0 STUTTGART AR 71 92 63 94 / 10 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...56
Hazardous weather outlook, Jun 25, 8:45 AM CDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 845 AM CDT MON JUN 25 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 845 AM CDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 98 TO 105 THIS AFTERNOON. ELEVATED HEAT STRESS CONDITIONS WILL BE MAXIMIZED BETWEEN 2 AND 7 PM. WILDFIRE DANGER WILL REMAIN A CONCERN ACROSS THE REGION...AS THE LACK OF SIGNIFICANT RAINFALL WILL ONLY WORSEN THE ALREADY DRY GROUND CONDITIONS. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY...AND QUICKLY GET OUT OF CONTROL. A COLD FRONT WILL MOVE INTO NORTHEAST ARKANSAS THIS EVENING. THERE IS A SMALL CHANCE A THUNDERSTORM MAY DEVELOP AHEAD OF THE FRONT. DUE TO THE HOT TEMPERATURES...ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO PRODUCE DAMAGING WINDS. THE MAIN AREA OF CONCERN IS NORTHEAST OF A LINE FROM JASPER...TO CLINTON...TO CLARENDON...AND WILL LAST FROM THE AFTERNOON HOURS UNTIL SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WILDFIRE DANGER WILL CONTINUE ACROSS THE REGION...DUE TO THE LACK OF SIGNIFICANT RAINFALL. TEMPERATURES WILL CONTINUE TO BE HOT THIS WEEK...WITH THE WARMEST DAYS LIKELY THURSDAY AND FRIDAY. THE WEAK COLD FRONT WILL BRING SLIGHTLY COOLER READINGS FOR TUESDAY...BUT THE REST OF THE WEEK WILL HAVE HIGHS IN THE UPPER 90S TO AROUND 100. THIS...COMBINED WITH THE HIGH HUMIDITY...WILL LEAD TO HEAT INDEX VALUES RANGING FROM 100 TO 105 DEGREES DURING THE AFTERNOON HOURS. THESE CONDITIONS WILL CONTINUE TO CREATE ELEVATED CONCERNS FOR HEAT RELATED ILLNESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.